MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; CEMENTLESS HIP STEM
Catalog Number 01.12.032
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 august 2019.Lot 115213: (b)(4) items manufactured and released on 17-feb-2012.Expiration date: 2017-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director.Femoral component revision surgery performed 4,5 years after cementless total hip arthroplasty in a (b)(6) woman.In the radiographic image provided, radiolucent lines in gruen zones 1 and 7 and signs of stress shielding are visible.The stem looks slightly undersized and probably subsided.The reason of this choice cannot be assessed on the basis of a single pre-revision anteroposterior radiographic projection.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.
 
Event or Problem Description
Revision surgery performed, 4 years and 8 months after primary surgery, due to pain caused by loosening of the femoral stem.The revision surgery was performed anteriorly.The quadra stem was removed using the explant instrument and osteotomes.The stem was bonded at the tip but the surgeon informed told that it was loose proximally.The surgeon then broached the bone with minimax broaches and implanted a size 3 left minimax stem, with a 32 m ceramic head.Bone graft was also used in the femoral canal.Also the head was revised.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9097884
Report Number3005180920-2019-00787
Device Sequence Number14143963
Product Code JDI
UDI-Device Identifier07630030802140
UDI-Public07630030802140
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number01.12.032
Device Lot Number115213
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR